Hail, Baca
- When
- June 18, 1:26 PM MST to 1:28 PM MST
- Where
- Baca County, 10.98 mi W of Two Buttes
- Measured
- 0.75 in hail
- Reported by
- Public
- Coordinates
- 37.560, -102.600
Severe thunderstorms produced hail up to the size of quarters.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PUB wrote it up.
Severe thunderstorms produced hail up to the size of quarters.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before the first event at Jun 18, 3:12 AM MST, 10 hours 14 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 412 AM MDT WED JUN 18 2008 .SHORT TERM... (TODAY AND TONIGHT) IN GENERAL...LOW LEVEL MOISTURE SLIGHTLY LESS PLENTIFUL THAN YESTERDAY...WITH DEWPOINTS THIS MORNING RUNNING 5-10F LOWER THAN TUESDAY OVER THE EASTERN MOUNTAINS AND PLAINS. BY THIS AFTERNOON...BEST INSTABILITY IS LOCATED ALONG THE KANSAS BORDER...WITH CAPES FARTHER WEST ONLY IN THE 200-400 J/KG RANGE. STILL A GOOD DEAL OF WEAK UPPER LEVEL FORCING...AS RIBBON OF HIGHER PV AND VARIOUS MINOR WAVES ROUND THE CREST OF THE UPPER RIDGE. GIVEN THE LACK OF MOISTURE/INSTABILITY...EXPECT ONLY VERY ISOLATED TSRA OVER THE MOUNTAINS AND I-25 CORRIDOR TODAY...AND WILL TRIM BACK POPS ACCORDINGLY. FARTHER EAST...SCATTERED POPS LOOK FINE ALONG THE KS BORDER...WHERE CAPES CLIMB ABOVE 1000 J/KG. ENOUGH 0-6 KM SHEAR (40-50 KNOTS) FOR SEVERE...SO WILL MENTION ONE OR TWO SEVERE STORMS OVER THE FAR EAST IN THE HWO LATER THIS MORNING. TEMP WISE...EXPECT MAXES A DEGF OR TWO WARMER MOST AREAS...WITH SLIGHTLY DRIER AIR MASS. FOR TONIGHT...BOTH NAM AND GFS SUGGEST A WEAK NORTHERLY SURGE OVER THE PLAINS THIS EVENING...WITH HIGHER DEWPOINTS PUSHING BACK WEST TOWARD THE MOUNTAINS BY 06Z. DOUBT THIS WILL BE ENOUGH TO GENERATE MUCH CONVECTION AS UPSLOPE FLOW WEAKENS CONSIDERABLY BY MORNING...BUT MIGHT BE JUST ENOUGH LIFT TO BRING SOME PATCHY LOW CLOUDS AND FOG BACK INTO THE FAR SOUTHEAST BY MORNING. MADE FEW CHANGES TO OVERNIGHT GRIDS. --ETP .LONG TERM... (THURSDAY THROUGH TUESDAY) THURSDAY THROUGH SATURDAY...THIRD DAY IN THE ROW WHERE THE EXTENDED FORECAST SOLUTION LOOKS VERY FAMILIAR. MODELS CONTINUE IN KEEPING THE AXIS OF THE UPPER RIDGE OF HI PRES OVER THE 4 CORNERS INTO THE WEEKEND...WITH MULTIPLE UPPER DISTURBANCES RIDING AROUND THE RIDGE AND DOWN ACROSS EASTERN CO. COUPLED WITH AVAILABLE LLVL MOISTURE...THERE WILL BE A DAILY SHOT AT ISOLATED CONVECTION ACROSS THE E PLAINS AND E SLOPES OF THE SOUTHERN FRONT RANGE EACH AFTN AND EVE. GIVEN PAST PERFORMANCE OF STORM ACTIVITY THE PAST FEW DAYS...DECIDED TO LOWER POPS OUT OF THE SCATTERED REALM FOR NOW. LOOKING AT 0-6 KM BULK SHEAR AND SFC CAPE CHARTS...THERE WILL ALSO BE THE DAILY CHANCE FOR A FEW OF THE STORMS TO BECOME SEVERE...MOST LIKELY ALONG THE CO/KS BORDER. WESTERN PORTIONS OF THE CWA WILL REMAIN FOR THE MOST PART HOT AND DRY. TEMPS ARE FORECAST TO REMAIN AT OR SLIGHTLY ABOVE NORMAL LEVELS THROUGH THE EXTENDED FORECAST. SUNDAY THROUGH TUESDAY...LONG RANGE MODELS STILL SHOW A LONGWAVE TROUGH MOVING ONSHORE ACROSS THE WEST COAST BEGINNING SUNDAY...WHICH COULD EDGE THE UPPER RIDGE TO THE EAST SLIGHTLY AND USHER IN A MORE SW FLOW ALOFT FOR THE ROCKY MT REGION. THIS WOULD MEAN DRY AND WARM CONDITIONS FOR THE CWA TO START THE NEW WORK WEEK...AND A POSSIBLE RETURN TO CRITICAL FIRE WEATHER CONDITIONS...DEPENDENT ON WINDS. STAY TUNED. MOORE && .AVIATION... VFR AT ALL TAF SITES TODAY...WITH VERY ISOLATED -SHRA/-TSRA POSSIBLE LATE THIS AFTERNOON AND EARLY THIS EVENING PRODUCING SOME GUSTY WINDS...BUT LITTLE IN THE WAY OF CIG/VIS RESTRICTION. SOME PATCHY MVFR STRATUS POSSIBLE LATE TONIGHT EAST OF I-25 AND ALONG THE PALMER DIVIDE...BUT WILL KEEP MENTION OUT OF THE KCOS TAF FOR NOW...AS WEAK NORTHEAST SURFACE WINDS SHOULD TEND TO DISSIPATE ANY LOWER CLOUDS MOVING SOUTH FROM THE HIGHER TERRAIN. && .PUB WATCHES/WARNINGS/ADVISORIES... NONE. && 10/27
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 647 AM MDT WED JUN 18 2008 COZ058>089-093>099-191300- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 647 AM MDT WED JUN 18 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE FORECAST TO DEVELOP OVER FAR SOUTHEAST PLAINS TODAY...WITH ONE OR TWO SEVERE STORMS POSSIBLE ALONG AND EAST OF A LINE FROM LA JUNTA TO TRINIDAD LATE THIS AFTERNOON AND EARLY THIS EVENING. WIND GUSTS IN EXCESS OF 60 MPH...LARGE HAIL 1 TO 2 INCHES IN DIAMETER AND FREQUENT CLOUD TO GROUND LIGHTNING ARE ALL POSSIBLE WITH THUNDERSTORMS OVER THE PLAINS TODAY AND THIS EVENING. FARTHER WEST OVER THE MOUNTAINS...VALLEYS AND INTERSTATE 25 CORRIDOR...ONLY ISOLATED THUNDERSTORMS ARE FORECAST...WITH WIND GUSTS TO 50 MPH AND OCCASIONAL CLOUD TO GROUND LIGHTNING THE MAIN THREATS. LITTLE OR NO RAINFALL IS EXPECTED WITH THESE STORMS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY ISOLATED THUNDERSTORMS WILL BE POSSIBLE ACROSS THE SOUTHEAST PLAINS AND MOUNTAINS THURSDAY THROUGH SATURDAY. THE MAIN THREATS FROM THESE THUNDERSTORMS WILL BE CLOUD TO GROUND LIGHTNING...WIND GUSTS AROUND 45 MPH...AND POSSIBLY SOME HAIL AROUND 1/2 INCH IN DIAMETER. .SPOTTER INFORMATION STATEMENT... WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE LIKELY AFTER 2 PM MDT FOR THE EASTERN PLAINS.
The Pueblo radar (KPUX), 171 km away, was scanning. The volume nearest the first event began at 20:24 UTC.
3 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Colorado in 2008Every state in 2008This day in weather historyWarnings in Colorado, June 2008
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 104692, 104693, 104694.